Alert archive / Massachusetts / Small Craft Advisories in 2011
Small Craft Advisory 125, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Dec 16, 2011, 12:50 PM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 16, 2011, 12:50 PM EST (17:50 UTC)
- Expired
- Dec 17, 2011, 12:00 AM EST
- In force
- 11 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
470 WHUS71 KBOX 161750 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1250 PM EST FRI DEC 16 2011 ANZ235-237-256-162300- /O.CAN.KBOX.GL.W.0044.000000T0000Z-111216T1900Z/ /O.NEW.KBOX.SC.Y.0125.111216T1750Z-111216T2300Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1250 PM EST FRI DEC 16 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 30 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231>234-162300- /O.CAN.KBOX.GL.W.0044.000000T0000Z-111216T1900Z/ /O.NEW.KBOX.SC.Y.0125.111216T1750Z-111216T2300Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- 1250 PM EST FRI DEC 16 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ230-162300- /O.CAN.KBOX.GL.W.0044.000000T0000Z-111216T1900Z/ /O.NEW.KBOX.SC.Y.0125.111216T1750Z-111216T2300Z/ BOSTON HARBOR- 1250 PM EST FRI DEC 16 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ236-162300- /O.CAN.KBOX.GL.W.0044.000000T0000Z-111216T1900Z/ /O.NEW.KBOX.SC.Y.0125.111216T1750Z-111216T2300Z/ NARRAGANSETT BAY- 1250 PM EST FRI DEC 16 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...NORTHWEST WINDS 5 TO 15 KT WITH GUSTS UP TO 30 KT. SEAS 1 TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254-255-162100- /O.CON.KBOX.GL.W.0044.000000T0000Z-111216T2100Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 1250 PM EST FRI DEC 16 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 35 KT. SEAS 6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ250-251-162100- /O.CON.KBOX.GL.W.0044.000000T0000Z-111216T2100Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- 1250 PM EST FRI DEC 16 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS AND SEAS...NORTHWEST WINDS 20 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
3 follow-up statements
244 WHUS71 KBOX 162055 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 355 PM EST FRI DEC 16 2011 ANZ254-255-170500- /O.CAN.KBOX.GL.W.0044.000000T0000Z-111216T2100Z/ /O.EXB.KBOX.SC.Y.0125.000000T0000Z-111217T0500Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 355 PM EST FRI DEC 16 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-251-170500- /O.CAN.KBOX.GL.W.0044.000000T0000Z-111216T2100Z/ /O.EXB.KBOX.SC.Y.0125.000000T0000Z-111217T0500Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- 355 PM EST FRI DEC 16 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ235-237-256-162300- /O.CON.KBOX.SC.Y.0125.000000T0000Z-111216T2300Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 355 PM EST FRI DEC 16 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231>234-162300- /O.CON.KBOX.SC.Y.0125.000000T0000Z-111216T2300Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- 355 PM EST FRI DEC 16 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ230-162300- /O.CON.KBOX.SC.Y.0125.000000T0000Z-111216T2300Z/ BOSTON HARBOR- 355 PM EST FRI DEC 16 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 1 TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ236-162300- /O.CON.KBOX.SC.Y.0125.000000T0000Z-111216T2300Z/ NARRAGANSETT BAY- 355 PM EST FRI DEC 16 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 1 TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
186 WHUS71 KBOX 162303 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 603 PM EST FRI DEC 16 2011 ANZ256-170500- /O.EXP.KBOX.SC.Y.0125.000000T0000Z-111216T2300Z/ /O.NEW.KBOX.SC.Y.0126.111216T2303Z-111217T0500Z/ COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 603 PM EST FRI DEC 16 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. * WINDS AND SEAS...NORTHWEST WINDS 5 TO 10 KT WITH GUSTS UP TO 20 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ230>237-170015- /O.EXP.KBOX.SC.Y.0125.000000T0000Z-111216T2300Z/ BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY- BLOCK ISLAND SOUND- 603 PM EST FRI DEC 16 2011 ...SMALL CRAFT ADVISORY HAS EXPIRED... WINDS HAVE DIMINISHED TO LESS THAN 25 KT THIS EVENING. $$ ANZ254-255-170500- /O.CON.KBOX.SC.Y.0125.000000T0000Z-111217T0500Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 603 PM EST FRI DEC 16 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WINDS AND SEAS...NORTHWEST WINDS 5 TO 10 KT WITH A FEW GUSTS UP TO 25 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-251-170500- /O.CON.KBOX.SC.Y.0125.000000T0000Z-111217T0500Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- 603 PM EST FRI DEC 16 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
112 WHUS71 KBOX 170502 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1202 AM EST SAT DEC 17 2011 ...ROUGH SEAS ACROSS THE SOUTHERN NEW ENGLAND OCEAN WATERS... ANZ250-254-255-171000- /O.EXP.KBOX.SC.Y.0125.000000T0000Z-111217T0500Z/ /O.NEW.KBOX.SW.Y.0062.111217T0502Z-111217T1000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 1202 AM EST SAT DEC 17 2011 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING... ...SMALL CRAFT ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING. * WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ ANZ256-171000- /O.EXP.KBOX.SC.Y.0126.000000T0000Z-111217T0500Z/ /O.NEW.KBOX.SW.Y.0062.111217T0502Z-111217T1000Z/ COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1202 AM EST SAT DEC 17 2011 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING... ...SMALL CRAFT ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING. * WINDS AND SEAS...NORTH WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 4 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ ANZ251-170615- /O.EXP.KBOX.SC.Y.0125.000000T0000Z-111217T0500Z/ MASSACHUSETTS BAY AND IPSWICH BAY- 1202 AM EST SAT DEC 17 2011 ...SMALL CRAFT ADVISORY HAS EXPIRED... WEST TO NORTHWEST WINDS HAVE DIMINISHED. THEREFORE THE SMALL CRAFT ADVISORY FOR WINDS HAS BEEN CANCELED. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Dec 16, 9:39 AM EST, 3 hours 11 minutes earlier.
Area forecast discussion, Dec 16, 9:39 AM EST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 939 AM EST FRI DEC 16 2011 .SYNOPSIS... DRY AND BLUSTERY WEATHER WILL CONTINUE THIS AFTERNOON. COLD TEMPERATURES WILL BE THE THEME THIS WEEKEND ALONG WITH A FEW SNOW SHOWERS...ESPECIALLY OVER CAPE COD AND NANTUCKET WHERE A MINOR ACCUMULATION IS POSSIBLE. NEXT WEEK LOOKS TO BE SEASONABLY COOL ALONG WITH A POSSIBLE MIXED PRECIP EVENT AROUND MID WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 930 AM UPDATE... GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE ACROSS SOUTHERN NEW ENGLAND THIS MORNING SHOULD GRADUALLY DIMINISH THIS AFTERNOON. WHILE THE WIND ADVISORY IS MARGINAL...STEEP LAPSE RATES WILL SUPPORT DEEP MIXING AND ALLOW FOR WIND GUSTS BETWEEN 35 AND 45 MPH THIS MORNING. THEREFORE...WILL CONTINUE WIND ADVISORY THROUGH 2 PM FOR ALL OF SOUTHERN NEW ENGLAND EVEN THOUGH ITS MARGINAL. MAY END UP CANCELING IT A BIT EARLY. OTHERWISE...SKIES SHOULD GENERALLY BE MOSTLY SUNNY ACROSS MUCH OF THE COASTAL PLAIN...BUT SOME LAKE EFFECT CLOUDS WILL SPILL INTO OUR WESTERN ZONES AT TIMES. COLD ADVECTION WILL OFFSET SOLAR HEATING...SO ONLY EXPECT AFTERNOON TEMPERATURES TO BE A DEGREE OR SO HIGHER THAN CURRENT READINGS. AFTERNOON TEMPERATURES SHOULD GENERALLY REMAIN IN THE 40S...ALTHOUGH A FEW LOCATIONS ON THE COASTAL PLAIN COULD SEE TEMPERATURES TOUCH 50. GUSTY WEST WINDS WILL MAKE IF FEEL CHILLIER THAN THE ACTUAL TEMPERATURES. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/... TONIGHT... SECONDARY ARCTIC FRONT MOVES THROUGH THE REGION WITH WINDS SHIFTING TO THE NORTHWEST. SHORTWAVE ENERGY MOVING OUT OF THE SOUTHEAST WILL ALLOW INCREASING CLOUDS THROUGHOUT THE AREA DESPITE HIGH PRESSURE BUILDING INTO THE AREA. LOWS WILL BE RIGHT AROUND NORMAL...THOUGH THIS WILL SEEM COLDER AFTER LOWS IN THE 40S TO 50S TONIGHT. SATURDAY...HIGH PRESSURE BUILDS INTO THE REGION...CENTERED TO THE NORTHWEST. THIS WILL ALLOW NORTHERLY WINDS TO PREVAIL OVER THE AREA. EXPECTING MUCH COLDER TEMPERATURES SATURDAY WITH 850MB TEMPS IN THE -9 TO -12C RANGE. HIGHS WILL BE JUST BELOW TO RIGHT AT NORMAL. A WEAK SHORTWAVE MOVING THROUGH THE REGION...COMBINED WITH THE NORTHERLY WINDS OVER THE WARM OCEAN MAY PRODUCE SNOW SHOWERS LATE IN THE DAY...PARTICULARLY OVER THE CAPE AND ISLANDS. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... HIGHLIGHTS... * COLDER THAN NORMAL THIS WEEKEND * ACCUMULATING SNOW POSSIBLE SAT NGT INTO SUN FOR CAPE COD AND NANTUCKET * A COMPLEX AND ACTIVE WEATHER PATTERN NEXT WEEK COULD BRING ONE OR MORE MIXED PRECIP EVENTS TO THE REGION MODEL PREFERENCES AND SYNOPTIC OVERVIEW... 00Z MODELS IN GOOD AGREEMENT ON THE LARGE SCALE FLOW ACROSS NORTH AMERICA THIS WEEKEND AND INTO EARLY NEXT WEEK...THEN DEVIATE SIGNIFICANTLY ON THE AMPLITUDE OF THE NORTHERN STREAM AND ITS INTERACTION WITH SOUTHERN STREAM MOISTURE. THUS MODERATE TO HIGH FORECAST CONFIDENCE FOR THIS WEEKEND INTO MON...THEN DIMINISHING RAPIDLY THEREAFTER. GIVEN THIS UNCERTAINTY BLENDED THE 00Z ECMWF AND GFS...ESPECIALLY THERMAL FIELDS GIVEN MODEL SPREAD. AS FOR POPS BLENDED METNAM/GMOS AND SREF THIS WEEKEND THEN FOLLOWED THE 00Z GMOS CLOSELY NEXT WEEK AS IT FITS THE THEME OF FOCUSING POPS AROUND MID WEEK. AS FOR TEMPS...MEAN TROUGH AXIS SETS UP ACROSS EASTERN CANADA INTO THE NORTHEAST SENDING A COLDER THAN NORMAL AIRMASS INTO NEW ENGLAND. TEMP FORECAST FOR NEXT WEEK IS TRICKY AS MENTIONED ABOVE MODELS ARE STRUGGLING WITH THE AMPLITUDE OF THE NORTHERN STREAM. GIVEN THIS UNCERTAINTY BLENDED 00Z GMOS WITH 18Z HPC TEMPS...WHICH TRANSLATES TO NEAR SEASONABLE TEMPS NEXT WEEK. SENSIBLE WEATHER DETAILS... SAT NIGHT AND SUNDAY... OFFSHORE CYCLOGENESIS COMMENCES THIS PERIOD WITH OCEAN EFFECT SNOW SHOWERS/SQUALLS LIKELY ACROSS CAPE COD AND NANTUCKET AS MOIST NNE FLOW COMBINES WITH COLD CYCLONIC FLOW ALOFT. IMPRESSIVE LOW LEVEL INSTABILITY DEVELOPS WITH 850 TEMPS LOWERING TO ABOUT -14C AND SST RELATIVELY WARM AT +8C. DELTA-T OF GREATER THAN 20C TYPICALLY RESULT IN ACCUMULATING SNOWS. NAM BUFKIT SOUNDINGS AT CHH AND ACK REVEAL MODEST INSTABILITY PARAMETERS OF OCEAN INDUCED CAPES OF 600-700J/KG AND NCAPES GREATER THAN 0.20! MODEL QPF IS ABOUT 0.10. THIS COMBINED WITH COLD TEMPS ALOFT WILL LIKELY YIELD SNOW RATIOS OF ON THE ORDER OF 15/1 TO 18/1. THEREFORE AN INCH OR TWO OF ACCUMULATION IN THE HEAVIEST SQUALLS ARE POSSIBLE. GIVEN THE MAGNITUDE OF THE INSTABILITY/LACK OF SHEAR IN THE BLYR AND THE ABSENCE OF DAYTIME HEATING TO DISRUPT BAND CIRCULATION A LOW PROBABILITY OF ISOLATED 3-4 AMOUNTS EXIST. ELSEWHERE JUST AN ISOLATED SNOW SHOWER OR FLURRIES ARE POSSIBLE WITH CYCLONIC FLOW ALOFT AND SHORT WAVE PASSAGE. COULD BE THE COLDEST NIGHT OF THE SEASON SO FAR WITH WIDESPREAD TEENS AND SINGLE DIGITS IN THE INTERIOR VALLEYS. NEXT WEEK... DRY WEATHER LIKELY MON ALONG WITH MODERATING TEMPS AHEAD OF NEXT SHORT WAVE AND ATTENDING COLD FRONT. LOW PROBABILITY OF PRECIP WITH THE FRONT MON NGT INTO TUE. THEN MODELS DIFFER ON HOW FAR SOUTH THIS FRONTAL BOUNDARY AND ASSOCIATED BAROCLINIC ZONE TRACK. HOWEVER ALL MODELS AGREE THAT SOUTHERN STREAM MOISTURE WILL TRAVERSE NORTHWARD ALONG THIS FRONT INTO THE NORTHEAST AROUND MIDWEEK. MODELS DO DISAGREE ON THE THERMAL PROFILES AT THIS TIME SO LOTS OF UNCERTAINTY ON PTYPE. GIVEN THE SPLIT FLOW/UNPHASED REGIME WILL FAVOR MIXED PRECIP PROBABLY TRANSITIONING TO RAIN. GIVEN THE TIME RANGE HERE WE WILL LEAVE IT AT THAT. AN ACTIVE SOUTHERN STREAM MAY BRING ANOTHER POTENTIAL MIXED PRECIP EVENT XMAS EVE/DAY. AGAIN CONFIDENCE VERY LOW NEXT WEEK GIVEN THE UNCERTAINTY OF INTERACTION BETWEEN STREAMS. && .AVIATION /15Z FRIDAY THROUGH TUESDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT MODERATE...30 PERCENT TO 60 PERCENT HIGH...GREATER THAN 60 PERCENT TODAY...HIGH CONFIDENCE CONTINUES FOR VFR. LOW PROBABILITY OF BRIEF MARGINAL MVFR CEILINGS IN THE DISTANT INTERIOR. OTHERWISE...WEST TO NORTHWEST WIND GUSTS AROUND 35 KNOTS THIS MORNING SHOULD DIMINISH THIS AFTERNOON. TONIGHT...HIGH CONFIDENCE VFR. NW WINDS DIMINISHING AND BACKING MORE NLY. GUSTS AROUND 20-25 KTS POSSIBLE EARLY. KBOS TERMINAL...HIGH CONFIDENCE IN VFR THROUGH TONIGHT. WEST TO NORTHWEST WIND GUSTS OF 35 KNOTS THIS MORNING WILL GRADUALLY DIMINISH THIS AFTERNOON. OUTLOOK...SATURDAY NIGHT THROUGH TUESDAY... SATURDAY AND SUNDAY... VFR CIGS LIKELY EXCEPT MVFR CONDITIONS IN SCATTERED SNOW SHOWERS ACROSS CAPE COD AND THE ISLANDS. NNE WINDS WILL INCREASE ACROSS THIS AREA AS WELL. MONDAY...MODERATE CONFIDENCE FOR VFR. TUESDAY...VFR MAY LOWER TO MVFR AS FRONTAL BOUNDARY ENTERS THE NORTHEAST. && .MARINE... TODAY...GALE WARNINGS CONTINUE THROUGH EARLY AFTERNOON FOR WEST TO NORTHWEST GUSTS OF 35 TO 40 KNOTS IN THE COLD AIR ADVECTION BEHIND THE FRONT. WINDS SHOULD DIMINISH THIS AFTERNOON BUT WILL NEED TO CONVERT TO SMALL CRAFT ADVISORY THRESHOLDS. SEAS WILL ALSO REMAIN ABOVE SCA THRESHOLDS BUT WILL DIMINISH WITH SHORTER TRAJECTORIES. TONIGHT...WINDS AND SEAS CONTINUE TO DIMINISH AS HIGH PRESSURE BUILDS OVER THE WATERS. SEAS WILL FALL BELOW 5 FEET BY SATURDAY MORNING. SATURDAY...WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT CRITERIA. COLD NORTHERLY WINDS OVER THE WARMER OCEAN WATERS MAY LEAD TO SCATTERED SNOW SHOWERS LATE IN THE AFTERNOON. OUTLOOK...SATURDAY NIGHT THROUGH TUESDAY... SAT AND SUN... NNE WINDS SHOULD DEVELOP AND STRENGTHEN TO 20-30 KT SAT NGT INTO SUN WITH STRONGEST WINDS ACROSS THE SOUTHEAST COASTAL WATERS. VSBY MAY LOWER IN SNOW SHOWERS SAT NGT AND SUN. MON...GUSTY WSW WINDS AHEAD OF AN APPROACHING COLD FRONT. TUE...GUSTY NW WINDS BEHIND A DEPARTING COLD FRONT. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...WIND ADVISORY UNTIL 2 PM EST THIS AFTERNOON FOR CTZ002>004. MA...WIND ADVISORY UNTIL 2 PM EST THIS AFTERNOON FOR MAZ002>024-026. NH...WIND ADVISORY UNTIL 2 PM EST THIS AFTERNOON FOR NHZ011-012-015. RI...WIND ADVISORY UNTIL 2 PM EST THIS AFTERNOON FOR RIZ001>008. MARINE...GALE WARNING UNTIL 2 PM EST THIS AFTERNOON FOR ANZ230>237-256. GALE WARNING UNTIL 4 PM EST THIS AFTERNOON FOR ANZ250-251-254- 255. && SYNOPSIS...FRANK/RLG/NOCERA NEAR TERM...FRANK SHORT TERM...RLG LONG TERM...NOCERA AVIATION...FRANK/NOCERA/RLG MARINE...FRANK/NOCERA/RLG
Hazardous weather outlook, Dec 16, 4:35 AM EST, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TAUNTON MA 435 AM EST FRI DEC 16 2011 CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>008-170945- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 435 AM EST FRI DEC 16 2011 ...WIND ADVISORY IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ022>024-170945- BARNSTABLE MA-DUKES MA-NANTUCKET MA- 435 AM EST FRI DEC 16 2011 ...WIND ADVISORY IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ACCUMULATING SNOW IS POSSIBLE SATURDAY NIGHT INTO SUNDAY MORNING ACROSS CAPE COD AND NANTUCKET IN SNOW SQUALLS. A COATING TO AN INCH OF SNOWFALL IS LIKELY WITH A LOW PROBABILITY OF HIGHER AMOUNTS ON THE ORDER OF 2 TO 4 INCHES. IF FORECAST CONFIDENCE INCREASES ON THESE HIGHER AMOUNTS A SNOW ADVISORY MAY BE ISSUED LATER TODAY OR EARLY SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-256-170945- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 435 AM EST FRI DEC 16 2011 ...GALE WARNING IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ250-251-254-255-170945- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 435 AM EST FRI DEC 16 2011 ...GALE WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 6:03 PM EST | Small Craft Advisory | BOX | 6 hr |
Nearby
Small Craft Advisories in Massachusetts, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.